Alert archive / Texas / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Apr 7, 2007, 12:43 PM CDT for 17 counties in Texas; Lea County, New Mexico. It was in force for 6 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2007, 12:43 PM CDT (17:43 UTC)
- Expired
- Apr 7, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 18 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 12:50 PM CDT | SNOW 0.5 | Wink, TX | BROADCAST MEDIA REPORTS MODERATE SNOW AND SLEET WITH ACCUMULATIONS OF 1/4 TO 1/2 INCH. |
| Apr 7, 1:29 PM CDT | SNOW 1 | 4 Ssw Monahans, TX | HEAVY SNOW REPORTED BY COOPERATIVE OBSERVER IN MONAHANS. |
| Apr 7, 1:30 PM CDT | SNOW 3 | 3 S Midland, TX | BROADCAST MEDIA REPORTS HEAVY SNOW. 1 INCH OF SLEET ON THE GROUND WITH AN ADDITIONAL 2 INCHES OF SNOW ACCUMULATION. |
| Apr 7, 1:32 PM CDT | SNOW 0 | Midland, TX | LIGHT SNOW REPORTED WITH MANY STREETS ICY. |
| Apr 7, 1:45 PM CDT | SNOW 1 | 5 Ne Big Spring, TX | COOPERATIVE OBSERVER REPORTS A MIXTURE OF HEAVY SLEET AND SNOW. |
| Apr 7, 2:03 PM CDT | SLEET 1 | Mccamey, TX | PUBLIC REPORTS A MIXTURE OF SLEET...FREEZING RAIN AND SNOW. |
| Apr 7, 2:03 PM CDT | SLEET 1.25 | Rankin, TX | COOPERATIVE OBSERVER REPORTS 1/4 INCH OF ICE WITH AN ADDITIONAL 1/2 TO 1 INCH OF SLEET AND SNOW. |
| Apr 7, 2:06 PM CDT | SNOW 0.5 | 3 S Gail, TX | TRAINED SPOTTER REPORTED A MIXTURE OF SLEET AND SNOW. |
| Apr 7, 2:11 PM CDT | SLEET 1.5 | 7 Sw Colorado City, TX | LAKE COLORADO CITY STATE PARK RANGER REPORTS 1/2 INCH OF SLEET WITH AN ADDITIONAL 1 INCH OF SNOW. |
| Apr 7, 2:17 PM CDT | SLEET 0.12 | Big Lake, TX | COOPERATIVE OBSERVER REPORTS 1/8 INCH ACCUMULATION OF SLEET...SNOW AND FREEZING RAIN. |
| Apr 7, 2:17 PM CDT | SLEET 1 | Pyote, TX | PUBLIC REPORTS A MIXTURE OF SLEET AND SNOW. |
| Apr 7, 2:40 PM CDT | SNOW 1 | Valley View, TX | PUBLIC REPORTS LIGHT SNOW IN PROGESS WITH 1 INCH OF SLEET AND SNOW ON THE GROUND. |
| Apr 7, 3:16 PM CDT | SLEET 0.25 | Grandfalls, TX | COOPERATIVE OBSERVER REPORTS 1/8 TO 1/4 INCH OF SLEET ON THE GROUND. |
| Apr 7, 4:46 PM CDT | SNOW 0.5 | Colorado City, TX | BROADCAST MEDIA REPORTS 1/4 TO 1/2 INCH OF SNOW ON THE GROUND IN COLORADO CITY. |
| Apr 7, 4:46 PM CDT | SNOW 3 | Loraine, TX | BROADCAST MEDIA RELAYED A PUBLIC REPORT OF 3 INCHES OF SNOW ON THE GROUND IN LORAINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 071743 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1243 PM CDT SAT APR 7 2007 ...WINTER MIX OF PRECIPITATION EXPECTED TO PERSIST THROUGH THE AFTERNOON... .AN UNSEASONABLY COLD AIRMASS COINCIDING WITH AN UPPER LEVEL STORM SYSTEM OVER THE AREA WAS RESULTING IN A MIX OF FREEZING RAIN... SLEET...AND SNOW OVER THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THIS AFTERNOON. BURSTS OF MODERATE TO HEAVY SLEET AND SNOW WILL BE POSSIBLE WITH ANY OF THE SHOWERS AND THUNDERSTORMS. THE COMBINATION OF 1 TO 2 INCHES OF RAPID SNOW AND SLEET ACCUMULATION...IN ADDITION TO ANY ICE ACCUMULATIONS...WILL RESULT IN HAZARDOUS DRIVING CONDITIONS ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS INTO THIS EVENING. NMZ034-TXZ045>048-050>053-059>063-067>070-080000- /O.UPG.KMAF.WW.Y.0007.000000T0000Z-070407T2100Z/ /O.NEW.KMAF.WS.W.0003.070407T1743Z-070408T0000Z/ SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE- UPTON-REAGAN- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...LAMESA... GAIL...SNYDER...ANDREWS...STANTON...BIG SPRING...COLORADO CITY... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 1243 PM CDT SAT APR 7 2007 /1143 AM MDT SAT APR 7 2007/ ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WINTER WEATHER ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. PERIODS OF LIGHT FREEZING RAIN...WITH BURSTS OF MODERATE TO HEAVY SLEET AND SNOW WILL BE POSSIBLE ACROSS THE WARNING AREA. ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES OF SLEET AND SNOW WILL RESULT...ALONG WITH ICE ACCUMULATIONS NEAR ONE QUARTER INCH. TRAVEL IS NOT RECOMMENDED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ058-080000- /O.EXB.KMAF.WW.Y.0007.000000T0000Z-070408T0000Z/ REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITY OF...PECOS 1243 PM CDT SAT APR 7 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PERIODS OF LIGHT FREEZING RAIN...WITH BURSTS OF MODERATE SLEET AND SNOW...WILL RESULT IN AROUND 1 INCH OF SLEET AND SNOW ACCUMULATIONS... IN ADDITION TO LESS THAN ONE QUARTER OF AN INCH OF ICE ACCUMULATION IN THE ADVISORY AREA. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NMZ027>029-033-TXZ258-080000- /O.EXT.KMAF.WW.Y.0007.000000T0000Z-070408T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 1143 AM MDT SAT APR 7 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. PERIODS OF LIGHT FREEZING RAIN AND LIGHT SNOW WILL BE ACCOMPANIED BY BURSTS OF SLEET AS AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS MOVES NORTHEASTWARD ACROSS THE AREA TODAY. ALTHOUGH ACCUMULATIONS IN MOST AREAS WILL BE FAIRLY LIGHT...SOME LOCATIONS WILL SEE A THIN FILM OF ICE MAKE DRIVING HAZARDOUS...ESPECIALLY ON BRIDGES AND OVERPASSES. A FEW LOCATIONS COULD SEE SLEET ACCUMULATE TO AROUND ONE HALF INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS44 KMAF 071801 CCA WSWMAF URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1257 PM CDT SAT APR 7 2007 ...WINTER MIX OF PRECIPITATION EXPECTED TO PERSIST THROUGH THE AFTERNOON... .AN UNSEASONABLY COLD AIRMASS COINCIDING WITH AN UPPER LEVEL STORM SYSTEM OVER THE AREA WAS RESULTING IN A MIX OF FREEZING RAIN... SLEET...AND SNOW OVER THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THIS AFTERNOON. BURSTS OF MODERATE TO HEAVY SLEET AND SNOW WILL BE POSSIBLE WITH ANY OF THE SHOWERS AND THUNDERSTORMS. THE COMBINATION OF 1 TO 2 INCHES OF RAPID SNOW AND SLEET ACCUMULATION...IN ADDITION TO ANY ICE ACCUMULATIONS...WILL RESULT IN HAZARDOUS DRIVING CONDITIONS ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS INTO THIS EVENING. NMZ034-TXZ045>048-050>053-059>063-067>070-080000- /O.UPG.KMAF.WW.Y.0007.000000T0000Z-070407T2100Z/ /O.COR.KMAF.WS.W.0003.070407T1757Z-070408T0000Z/ SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE- UPTON-REAGAN- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...LAMESA... GAIL...SNYDER...ANDREWS...STANTON...BIG SPRING...COLORADO CITY... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 1257 PM CDT SAT APR 7 2007 /1157 AM MDT SAT APR 7 2007/ ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WINTER WEATHER ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. PERIODS OF LIGHT FREEZING RAIN...WITH BURSTS OF MODERATE TO HEAVY SLEET AND SNOW WILL BE POSSIBLE ACROSS THE WARNING AREA. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW WILL RESULT...ALONG WITH ICE ACCUMULATIONS NEAR ONE QUARTER INCH. TRAVEL IS NOT RECOMMENDED AS ROADS ARE SLICK AND HAZARDOUS...AND VISIBILITIES COULD DROP TO LESS THAN ONE MILE AT TIMES IN HEAVY SLEET AND SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ058-080000- /O.COR.KMAF.WW.Y.0007.000000T0000Z-070408T0000Z/ REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITY OF...PECOS 1257 PM CDT SAT APR 7 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PERIODS OF LIGHT FREEZING RAIN...WITH BURSTS OF MODERATE SLEET AND SNOW...WILL RESULT IN AROUND 1 INCH OF SLEET AND SNOW ACCUMULATIONS... IN ADDITION TO LESS THAN ONE QUARTER OF AN INCH OF ICE ACCUMULATION IN THE ADVISORY AREA. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NMZ027>029-033-TXZ258-080000- /O.COR.KMAF.WW.Y.0007.000000T0000Z-070408T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 1157 AM MDT SAT APR 7 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... PERIODS OF LIGHT FREEZING RAIN...WITH BURSTS OF MODERATE SLEET AND SNOW...WILL RESULT IN AROUND 1 INCH OF SLEET AND SNOW ACCUMULATIONS... IN ADDITION TO LESS THAN ONE QUARTER OF AN INCH OF ICE ACCUMULATION IN THE ADVISORY AREA. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 071944 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT SAT APR 7 2007 ...WINTER MIX OF PRECIPITATION EXPECTED TO PERSIST INTO THE EVENING... .AN UNSEASONABLY COLD AIRMASS COINCIDING WITH AN UPPER LEVEL STORM SYSTEM OVER THE AREA WAS RESULTING IN A MIX OF FREEZING RAIN...SLEET...AND SNOW OVER THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THIS AFTERNOON. BURSTS OF MODERATE TO HEAVY SLEET AND SNOW WILL BE POSSIBLE WITH ANY OF THE SHOWERS AND THUNDERSTORMS. THE COMBINATION OF 1 TO 2 INCHES OF RAPID SNOW AND SLEET ACCUMULATION...IN ADDITION TO ANY ICE ACCUMULATIONS...WILL RESULT IN HAZARDOUS DRIVING CONDITIONS ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS INTO THIS EVENING. NMZ034-TXZ045>048-050>053-059>063-067>070-080000- /O.CON.KMAF.WS.W.0003.000000T0000Z-070408T0000Z/ SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE- UPTON-REAGAN- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...LAMESA... GAIL...SNYDER...ANDREWS...STANTON...BIG SPRING...COLORADO CITY... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 244 PM CDT SAT APR 7 2007 /144 PM MDT SAT APR 7 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. PERIODS OF SLEET AND SNOW WILL PERSIST ACROSS THE WARNING AREA. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW WILL BE POSSIBLE...WITH TOTAL ACCUMULATIONS OF SLEET AND SNOW OF 3 TO 4 INCHES. TRAVEL IS NOT RECOMMENDED AS ROADS ARE SLICK AND HAZARDOUS...AND VISIBILITIES COULD DROP TO LESS THAN ONE MILE AT TIMES IN HEAVY SLEET AND SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ075-080000- /O.EXA.KMAF.WW.Y.0007.000000T0000Z-070408T0000Z/ PECOS- INCLUDING THE CITY OF...FORT STOCKTON 244 PM CDT SAT APR 7 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... PERIODS OF SLEET AND SNOW WILL PERSIST ACROSS THE WARNING AREA. ADDITIONAL ACCUMULATIONS AROUND 1 INCH OF SLEET AND SNOW WILL BE POSSIBLE...WITH TOTAL ACCUMULATIONS OF SLEET AND SNOW OF 2 TO 3 INCHES. TRAVEL IS NOT RECOMMENDED AS ROADS ARE SLICK AND HAZARDOUS...AND VISIBILITIES COULD DROP TO LESS THAN ONE MILE AT TIMES IN HEAVY SLEET AND SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NMZ027>029-033-TXZ058-258-080000- /O.CON.KMAF.WW.Y.0007.000000T0000Z-070408T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...PECOS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 244 PM CDT SAT APR 7 2007 /144 PM MDT SAT APR 7 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... PERIODS OF SLEET AND SNOW WILL PERSIST ACROSS THE WARNING AREA. ADDITIONAL ACCUMULATIONS AROUND 1 INCHES OF SLEET AND SNOW WILL BE POSSIBLE...WITH TOTAL ACCUMULATIONS OF SLEET AND SNOW OF 2 TO 3 INCHES. TRAVEL IS NOT RECOMMENDED AS ROADS ARE SLICK AND HAZARDOUS...AND VISIBILITIES COULD DROP TO LESS THAN ONE MILE AT TIMES IN HEAVY SLEET AND SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 080004 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 704 PM CDT SAT APR 7 2007 ...WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE... .THE BEST JET DYNAMICS AND UPPER LEVEL DIVERGENCE IS EXITING EAST OF THE AREA ALLOWING MUCH OF THE WINTRY PRECIPITATION TO TAPER OFF ACROSS THE FORECAST AREA. HAZARDOUS DRIVING CONDITIONS WILL STILL EXIST ACROSS MUCH OF THE AREA OVERNIGHT. NMZ034-TXZ045>048-050>053-059>063-067>070-080115- /O.EXP.KMAF.WS.W.0003.000000T0000Z-070408T0000Z/ SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE- UPTON-REAGAN- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...LAMESA... GAIL...SNYDER...ANDREWS...STANTON...BIG SPRING...COLORADO CITY... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 704 PM CDT SAT APR 7 2007 /604 PM MDT SAT APR 7 2007/ ...WINTER STORM WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. WHILE ISOLATED WINTRY PRECIPITATION WILL EXIST ACROSS MUCH OF THE FORECAST AREA OVERNIGHT...THE BULK OF THE HEAVIER PRECIPITATION HAS EXITED EAST OF THE AREA. THEREFORE...THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE ACROSS THE PERMIAN BASIN AND WESTERN ROLLING PLAINS THIS EVENING. HAZARDOUS DRIVING CONDITIONS WILL STILL EXIST ACROSS THE ENTIRE AREA OVERNIGHT AS SLUSH TURNS TO ICE ON ROADS WITH LIMITED TRAFFIC. MOTORISTS ARE URGED TO AVOID TRAVELING IF AT ALL POSSIBLE OR KEEP SPEEDS IN CHECK IF YOU MUST HEAD OUT. $$ NMZ027>029-033-TXZ058-075-258-080115- /O.EXP.KMAF.WW.Y.0007.000000T0000Z-070408T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- REEVES COUNTY AND UPPER TRANS PECOS-PECOS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...PECOS... FORT STOCKTON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 704 PM CDT SAT APR 7 2007 /604 PM MDT SAT APR 7 2007/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. WHILE ISOLATED WINTRY PRECIPITATION WILL EXIST ACROSS MUCH OF THE FORECAST AREA OVERNIGHT...THE BULK OF THE HEAVIER PRECIPITATION HAS EXITED EAST OF THE AREA. THEREFORE...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE ACROSS THE TRANS PECOS THIS EVENING. HAZARDOUS DRIVING CONDITIONS WILL STILL EXIST ACROSS THE ENTIRE AREA OVERNIGHT AS SLUSH TURNS TO ICE ON ROADS WITH LIMITED TRAFFIC. MOTORISTS ARE URGED TO AVOID TRAVELING IF AT ALL POSSIBLE OR KEEP SPEEDS IN CHECK IF YOU MUST HEAD OUT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Apr 7, 12:35 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 7, 12:35 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1235 PM CDT SAT APR 7 2007
.UPDATE...
AFTER RECEIVING CALLS INDICATING HEAVY SNOW AND SLEET WITH BAND OF
SHOWERS AND STORMS...WILL UPGRADE TO A WINTER STORM WARNING FROM
SOUTHERN LEA COUNTY...UPPER TRANS PECOS...AND EASTWARD UNTIL
08/00Z. EXPECT BURSTS OF HEAVY SLEET AND SNOW WITH THIS BAND WHICH
IS ALLOWING RAPID ACCUMULATIONS. WILL INCLUDE 1 TO 2 INCHES OF
SLEET AND SNOW ACCUMULATIONS IN THE WARNING AREA.
WILL RELEGATE EDDY COUNTY...NORTHERN AND CENTRAL LEA COUNTIES...
AND THE UPPER TRANS PECOS TO A WINTER WEATHER ADVISORY AS THE AREA
OF PRECIPITATION IS ALMOST BY THESE AREAS. WILL CANCEL THE HIGH
WIND WARNING IN GUADALUPE PASS. UPDATES TO FOLLOW SHORTLY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 11 AM THIS MORNING TO 6 AM MDT SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...SOUTHERN LEA COUNTY.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY.
TX...FREEZE WARNING FROM 12 PM THIS AFTERNOON TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...WARD...
WINKLER.
WINTER STORM WARNING FROM 12 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...
UPTON...WARD...WINKLER.
WINTER WEATHER ADVISORY FROM 12 PM CDT /11 AM MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS...REEVES COUNTY AND
UPPER TRANS PECOS.
&&
54/67Hazardous weather outlook, Apr 7, 9:37 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 937 AM CDT SAT APR 7 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081445- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 937 AM CDT SAT APR 7 2007 /837 AM MDT SAT APR 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF PRECIPITATION HAS PROMPTED THE ISSUANCE OF A WINTER WEATHER ADVISORY WHICH IS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS... PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS. LIGHT ACCUMULATIONS OF ICE AND SLEET HAVE MADE DRIVING HAZARDOUS ACROSS MOST OF THESE AREAS...AND TRAVEL IS NOT RECOMMENDED. STRONG NORTHEAST WINDS OF 30 TO 40 MPH WILL AFFECT GUADALUPE PASS THIS MORNING...BEFORE DIMINISHING THIS AFTERNOON. BELOW FREEZING TEMPERATURES WILL CONTINUE TO AFFECT THE PERMIAN BASIN AND THE SOUTHEASTERN NEW MEXICO PLAINS TODAY...WITH TEMPERATURES LIKELY FALLING INTO THE MID TO UPPER 20S TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 7, 9:26 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 926 AM CDT SAT APR 7 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 926 AM CDT SAT APR 7 2007 /826 AM MDT SAT APR 7 2007/ ...A WINTRY MIX CONTINUES OVER THE PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...THE TRANS PECOS...THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS... A MIXTURE OF FREEZING RAIN...SLEET AND SNOW CONTINUES OVER THE PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...THE TRANS PECOS REGION AND SOUTHEAST NEW MEXICO THIS MORNING. LOOP 250 IN MIDLAND HAS BEEN CLOSED DUE TO ICY CONDITIONS...WITH PORTIONS OF STATE ROUTE 191 WAS ALSO CLOSED TO TRAFFIC DUE TO ICY CONDITIONS. HAZARDOUS DRIVING CONDITIONS WILL BE LIKELY ACROSS THE REST OF THESE AREAS DUE TO SLEET ACCUMULATIONS AROUND ONE HALF INCH AND ICY ROADWAYS. AS THIS PRECIPITATION CONTINUES WITH SUBFREEZING TEMPERATURES OVER THE AREA...ROAD CONDITIONS WILL CONTINUE TO DETERIORATE. THERE HAVE ALSO BEEN REPORTS OF POWER OUTAGES IN THE MIDLAND/ODESSA AND SURROUNDING AREAS DUE TO LIGHTNING STRIKES...AND POSSIBLY ICE ACCUMULATIONS. SOME SLEET CAN ALSO BE EXPECTED OVER BREWSTER...PRESIDIO AND TERRELL COUNTIES...HOWEVER ANY ICE THAT ACCUMULATES IS NOT EXPECTED TO LAST AS TEMPERATURES WILL WARM MORE RAPIDLY IN THESE AREAS. THOSE IN THE PERMIAN BASIN...THE SOUTHEASTERN NEW MEXICO PLAINS... THE TRANS PECOS...AND THE GUADALUPE MOUNTAINS ARE ADVISED NOT TO TRAVEL UNLESS ABSOLUTELY NECESSARY. ICY BRIDGES AND OVERPASSES WILL BE PARTICULARLY HAZARDOUS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TELEVISION OR RADIO STATIONS FOR THE LATEST INFORMATION REGARDING THIS WINTER WEATHER EVENT.
Special weather statement, Apr 7, 11:17 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1117 AM CDT SAT APR 7 2007 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-258-072100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1117 AM CDT SAT APR 7 2007 /1017 AM MDT SAT APR 7 2007/ ...A WINTRY MIX CONTINUES OVER THE PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...THE TRANS PECOS...THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS... A MIXTURE OF FREEZING RAIN...SLEET AND SNOW CONTINUES OVER THE PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...THE TRANS PECOS REGION AND SOUTHEAST NEW MEXICO THIS MORNING. LOOP 250 IN MIDLAND HAS BEEN CLOSED DUE TO ICY CONDITIONS...WITH STATE ROUTE 191 ALSO CLOSED TO TRAFFIC DUE TO ICY CONDITIONS. EMERGENCY MANAGERS HAVE REQUESTED CITIZENS DO NOT MOVE BARRICADES DUE TO THE HAZARDOUS DRIVING CONDITIONS. THERE HAVE ALSO BEEN REPORTS OF POWER OUTAGES IN THE MIDLAND/ ODESSA...BIG SPRING AREA...AND RURAL AREAS OF REAGAN COUNTY DUE TO LIGHTNING STRIKES...AND POSSIBLY ICE ACCUMULATIONS. THOSE IN THE PERMIAN BASIN...THE SOUTHEASTERN NEW MEXICO PLAINS... THE TRANS PECOS...AND THE GUADALUPE MOUNTAINS ARE ADVISED NOT TO TRAVEL UNLESS ABSOLUTELY NECESSARY. ICY BRIDGES AND OVERPASSES WILL BE PARTICULARLY HAZARDOUS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TELEVISION OR RADIO STATIONS FOR THE LATEST INFORMATION REGARDING THIS WINTER WEATHER EVENT. TXZ057-058-074-075-079>082-072100- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON 1117 AM CDT SAT APR 7 2007 ...WINTRY PRECIPITATION WILL CONTINUE INTO EARLY AFTERNOON... ANOTHER AREA OF WINTRY PRECIPITATION WILL MOVE OVER SOUTHWEST TEXAS THROUGH EARLY THIS AFTERNOON. A MIX OF FREEZING RAIN... SLEET...AND SNOW WILL RESULT DUE TO SHOWERS AND THUNDERSTORMS EMBEDDED WITHIN THIS AREA OF PRECIPITATION. SOME ACCUMULATION OF SLEET AND SNOW CAN BE EXPECTED...PARTICULARLY OVER THE DAVIS AND GLASS MOUNTAINS AND MARFA PLATEAU. AMOUNTS ARE EXPECTED TO GENERALLY STAY BELOW ONE INCH IN THESE AREAS. A WINTRY MIX WILL ALSO FALL OVER THE STOCKTON PLATEAU...AND FURTHER SOUTH INTO THE BIG BEND REGION. HOWEVER...TEMPERATURES GENERALLY ABOVE FREEZING IN THESE AREAS WILL KEEP THE PRECIPITATION FROM ACCUMULATING.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:17 AM CDT | Winter Weather Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 10 hr |
Nearby
Winter Storm Warnings in Texas, 2007Winter Storm Warnings in New Mexico, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.